Recreational Tramadol use comes to a screeching halt..
I used to use Tramadol recreationally for about 4 years on and off. Started taking Ultrams 1-2 times a week on weekends taking about 200-300mg a day, as tolerence went up I increased my dosage over the years and toward the end I topped out at 600-650mg a day up to 4 days a week to avoid withdrawls.
Here's were it got scary..
After never having any serious side effects, one night when trying to get to sleep (after a 600mg day) my heart just started beating out of my chest and I started sweating and felt like I was going to die.. I went to the ER they told me I had an anxiety attack caused by freaking out from my heart beating so fast..
So after that I tapered over 2-3 weeks and called it quits for about 6+ months. Then for the hell of it I wanted to see if my tolerence had weened and took a 100mg dose. I quickly found out if I dare take more then 50mg I eventually get the heart beating fast thing to a lesser degree and and have to fight to stay calm until the feeling passes. And the weird thing is that even if I take 50mg after 6 months I have minor withdrawls for 2 days. So I have decided completey stop, and since I have had blood work done to test my liver because I was conserned and it tested normal..
Has anybody else had a similiar experience? Its really strange that I used to be able to take 600mg+ and all of a sudden 50mg literally makes me ill even after months of staying away. Its basically poison now.
And does anybody have an explanation for the fact that I even get minor withdrawls from a 50mg pill after not taking one for months?
That's why overdose is so prevalent in pill takers... our tolerance weakens and then we take what we used to or slightly less and it's too much for our bodies.
Maybe you should stop taking them and consider this a gift and a warning sign.
i know this may sound mean but i think u should consider it a blessing...sounds scary though..when i quit c/t my heart skipped beats and raced and i felt faint scared the **** outta me so i know what u mean there.....but just consider it a blessing.....least now u cant abuse them right?.....
u mean u can go for months and not take one and then take one and have w/d?if so its probbaly just your addiction trying to get u to abuse ...shouldnt physically w/d from just 1 after months of being clean but im not saying its all in your head either......ive heard some bad things about tramadol like seizures etc my dr prescribed me some (never took them) and i have epilepsy thank god i read the pamplet said do not take if u have a seizure disorder....some dr. huh...u may need to tell ur dr about this w/d thing thats kinda weird i think....hope this helps....hang in there and be proud
curious if you were ever addicted to anything other than ultram and if so, how did you w/draw? i have tried many things, never had to wdraw from anything other than tramadol, and boy does it feel good to be feeling like myself again, and believe it or not. i am only on day 3 of cold turkey w.draw after 5 yrs. - 300 - 400 mg a day, maybe not a lot to some, but it kept me going (I thought)
Ya I completey stopped about 3 months ago and I don't plan to take Ultrams again..
And out of everything that has happened I think the thing that worries me the most is the fact that I get withrawls even after months of not taking them. It makes me feel like something is. for lack of a better term, broken in my body which is why I was worried about my liver..
I have taken percs once in a while, and even after maybe take 2 5mg percs twice over 2 days I have minor withdrawls..
And its not in my head, unless its possible to mentally make my nose run and eyes water, expecially when trying to get to sleep..
I have never been addicted to anything.. And even though I thought I had the Ultram thing under control it took a few scary scenarios to smack sense into me.. But over the years of taking Ultram I never missed a day of work or had anybody suspect anything in my daily life due to taking
ummmm I am sorry you don't think you have a problem !!! If you took this med even once after an event like that ,i would strongly recommend you reconsider whether there is some sort of problem with ultram. .
I just re-read my last post and realized I left of the word "else" in my first sentence..
"I have never been addicted to anything ELSE"
That was in response to the question that was asked by "sickoifit".. And as I said it took awhile before I realized I had an addiction to Ultram, I was well aware of my problem after my ER visit, let me tell you. But also I stopped quite a long time ago and never looked back. To me Ultram = Poison..
Its just been on my mind whether this had happened to anybody else and also the fact that when I had taken the 50mg months ago and felt crappy and have VERY minor withdrawls after nothing taking one in months worried something was wrong with me..
And I would like to reiterate the fact that I have not touched an Ultram in 3+ months and its great to be out of the vicious circle
noooo thank god that never happened when i took it ..i remember waking up a few time gasping for air though .that was a bit scary . congrats on your three months i have four so i know how rough it can be ..... good luck keep posting we need more people that have stopped ultram there are not many .....
Ultram in large doses causes major (Gand Mal) Seizures! I had it happen to myself while I was driving. Luckily my girlfriend was able to get control of our car and get over to the shoulder before we crashed.
I quit using Ultram and have never gone back. My advice is to stay away. Seizures can kill you!
I can say that I've had the same thing happen to me, but not with Tramadol. What you experienced was an anxiety attack. Your brain then attributed that attack to the physiological change in your body caused by the Tramadol. From then on, it's all mental on when these attacks happen. You will freak yourself out, especially if you worry about it when you take it. Let me tell you about a few times this has happened to me:
1. Ate a very potent hash brownie, freaked out and had to reach for a few valium before I finally passed out. It felt like my heart was beating 200 beats per minute and it felt like I couldn't breathe. Needless to say, every time I smoked after that I had it in the back of my mind and had a few milder panic attacks. This has happened to me again with taking a few large hits.
2. Decided to take a little Zoloft while my Tramadol high was winding down. I figured, hey let's get some more serotonin in me to keep it going. I knew about the risks of serotonin syndrome before doing this, but I decided it wasn't nearly enough to do it. Surely enough, I felt a little funny (pretty sure it was in my head) and I got the same panic attack feeling as before. Luckily, I was more clear headed and able to tell myself to just calm down and that I was fine and breathe normally and it went away.
I can say that I used to fear these attacks, but now I have confidence that I can handle them when they come. And by just having that confidence, I haven't had one in a while.
That being said, 600mg is a little too much. I take Tramadol once a week and have actually lowered my dosage over the years because I realized that once a week is seldom enough to not keep the tolerance. Try not doing it for a month, and take 200-300mg once a week max and you will be fine. I hope this helps others understand what is happening to them when a panic attack does happen to them. For me, it was totally foreign and I didn't even realize I was having one because I assumed I was going to die the first few times. Also please don't be dumb and try to take Tramadol with another SSRI/Cocaine/E/Dex, because that's just asking for trouble. I am obviously a hypocrite of this, but I know my limits and stay well under them.
What is happening to you is actually normal for users of opiates and alcohol.After quitting even a small amount can make you really sick or even overdose.I know because my ex was addicted to heroin and my mom is an alcoholic.My ex died after relapsing after 6 months of sobriety and my mom can have one drink and be sick for days.I hope you take this as a sign to quit.I wish you good health and happiness.hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.